MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002515X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, while advancing a 2.5mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter within the patient, the body of the device was found kinked and the distal tip was ¿incomplete¿.There was no reported injury to the patient and the device il be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, while advancing a 2.5mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter within the patient, the body of the device was found kinked.The device was able to be removed; however, the distal tip was separated.There was no reported injury to the patient.This was during a procedure to treat a calcified lesion in the lower extremity.The lesion was not a chronic to occlusion (cto).The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing the stylet or any of the sterile packaging components.The product was returned for analysis.A non-sterile saber 2.5mm x 15cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that it does not present any damages or anomalies.The balloon was received deflated.The separation of the tip reported was noted during the unaided eye visual inspection.A kink was located 37cm from the hub of the device.Functional testing was performed attaching a syringe to the inflation lumen to simulate the inflation mechanism.The balloon did not show any type of anomaly or defect that impeded the correct inflation, the deflation was executed where the balloon was completely deflated to its original state.Additionally, the insertion of the corresponding guidewire was tested, and no issues were observed during the passthrough of the wire.A microscopic analysis was performed on the separation border and the surface of the boarder showed elongations and striation patterns related to an overloading tensile force.A product history record (phr) review of lot 82274225 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿distal tip separated¿ and ¿body/shaft kinked/bent¿ was confirmed by analysis as the device was received separated and the tip was not returned.There was a kink noted 37cm from the hub.The distal tip presented evidence of elongations at the separated area during microscopic analysis.However, the exact cause of the damages noted cannot be determined.The elongations and striations to the distal tip material suggest the distal tip was induced to stretching/pulling events that exceeded the material yield strength prior to the separation.Therefore, based on the information available procedural and handling factors likely contributed to the reported event.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr review nor the product analysis suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, while advancing a 2.5mm x 15cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter within the patient, the body of the device was found kinked.The device was able to be removed; however, the distal tip was separated.There was no reported injury to the patient.This was during a procedure to treat a calcified lesion in the lower extremity.The lesion was not a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing the stylet or any of the sterile packaging components.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d5, g3, g6, h1, h2, h3, h6, and h10 a review of the manufacturing documentation associated with lot 82274225 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key17042799
Report Number3007635982-2023-00201
Device Sequence Number15597682
Product Code LIT
UDI-Device Identifier20705032069066
UDI-Public(01)20705032069066(17)251231(10)2274225
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number48002515X
Device Catalogue Number48002515X
Device Lot Number82274225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2023
Supplement Date Received by Manufacturer05/16/2023
08/28/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date06/06/2023
09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SABER.
Patient SexUnknown